Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 12, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at May 9, 2008, 2:08 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at May 10, 2008, 3:46 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 2:08 PM CDT (19:08 UTC)
- In effect from
- May 10, 2008, 3:46 AM CDT
- Expired
- May 11, 2008, 4:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 091908 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 208 PM CDT FRI MAY 9 2008 NEZ039-046-060-061-072>074-082-083-100300- /O.NEW.KGID.WI.Y.0012.080510T2100Z-080511T0500Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 208 PM CDT FRI MAY 9 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT. STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF LOW PRESSURE SET TO MOVE NEAR THE AREA SATURDAY. WINDS SPEEDS WILL RAMP UP DURING THE MID TO LATE AFTERNOON HOURS...AND CONTINUE WELL INTO THE EVENING. SUSTAINED WIND SPEEDS NEAR 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
7 follow-up statements
000 WWUS73 KGID 100224 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 924 PM CDT FRI MAY 9 2008 NEZ039-046-060-061-072>074-082-083-101030- /O.CON.KGID.WI.Y.0012.080510T2100Z-080511T0500Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 924 PM CDT FRI MAY 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT. STRONG NORTHWEST WINDS WILL DEVELOP AS A STRONG LOW PRESSURE AREA MOVES ACROSS THE AREA SATURDAY. WINDS SPEEDS WILL RAMP UP DURING THE MID TO LATE AFTERNOON HOURS...AND CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS NEAR 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ EDDY
000 WWUS73 KGID 100846 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 346 AM CDT SAT MAY 10 2008 KSZ005-017-NEZ084-101700- /O.EXB.KGID.WI.Y.0012.080510T1700Z-080511T0500Z/ PHILLIPS-ROOKS-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... FRANKLIN 346 AM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP TODAY AS A COLD FRONT MOVES ACROSS THE AREA. WINDS SPEEDS WILL INCREASE DURING THE EARLY AFTERNOON...AND CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS OF 30 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 101700- /O.EXB.KGID.WI.Y.0012.080510T1900Z-080511T0500Z/ SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 346 AM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP TODAY AS A COLD FRONT MOVES ACROSS THE AREA. WINDS SPEEDS WILL INCREASE DURING THE EARLY TO MID TO AFTERNOON HOURS...AND CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS OF 30 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ039-046-060-061-072>074-082-083-101700- /O.EXT.KGID.WI.Y.0012.080510T1700Z-080511T0500Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 346 AM CDT SAT MAY 10 2008 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP TODAY AS A COLD FRONT MOVES ACROSS THE AREA. WINDS SPEEDS WILL INCREASE DURING THE EARLY AFTERNOON...AND CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS OF 30 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 101643 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1143 AM CDT SAT MAY 10 2008 KSZ005-017-NEZ039-046-060-061-072>074-082>084-102300- /O.CON.KGID.WI.Y.0012.080510T1700Z-080511T0500Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE... MINDEN...BEAVER CITY...ALMA...FRANKLIN 1143 AM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH WILL OVERSPREAD THE AREA BY MID AFTERNOON TODAY. THE STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 8 PM...WHEN GUSTS OVER 50 MPH ARE POSSIBLE. THE WINDS WILL NOT DIE DOWN UNTIL VERY LATE IN THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 102300- /O.CON.KGID.WI.Y.0012.080510T1900Z-080511T0500Z/ SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 1143 AM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. NORTHWEST WINDS WILL OVERSPREAD THE AREA AND INCREASE IN SPEED SIGNIFICANTLY BY LATE AFTERNOON. SOME OF STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 10 PM. EXPECT SUSTAINED WINDS NEAR 30 MPH...WITH GUSTS TO 50 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 101940 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 240 PM CDT SAT MAY 10 2008 KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 110030- /O.EXT.KGID.WI.Y.0012.000000T0000Z-080511T0900Z/ SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 240 PM CDT SAT MAY 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA BY EVENING WITH SUSTAINED WIND SPEEDS OF 30 MPH EXPECTED...AND GUSTS OF 45 TO 50 MPH LIKELY. THESE STRONG WINDS WILL LAST THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS...BEFORE DROPPING OFF LATE TONIGHT. USE EXTRA CAUTION IF YOU DRIVING TONIGHT AS YOU ENCOUNTER THESE CONDITIONS. $$ KSZ005-017-NEZ039-046-060-061-072>074-082>084-110030- /O.CON.KGID.WI.Y.0012.000000T0000Z-080511T0500Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE... MINDEN...BEAVER CITY...ALMA...FRANKLIN 240 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH THROUGH THE EVENING HOURS ACROSS THE AREA. WIND GUSTS OVER 50 MPH ARE POSSIBLE IN SOME SPOTS. THE WINDS WILL LET UP LATE IN THE EVENING...AND DROP BELOW ADVISORY CRITERIA AROUND MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 110025 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 725 PM CDT SAT MAY 10 2008 KSZ005-017-NEZ039-046-060-061-072>074-082>084-110500- /O.CON.KGID.WI.Y.0012.000000T0000Z-080511T0500Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE... MINDEN...BEAVER CITY...ALMA...FRANKLIN 725 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... LOOK FOR NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 45 MPH TO CONTINUE THROUGH THE EVENING HOURS ACROSS THE AREA. WIND GUSTS OVER 50 MPH ARE POSSIBLE IN SOME SPOTS. THE WINDS WILL BEGIN TO LET UP LATE IN THE EVENING...AND DROP BELOW ADVISORY CRITERIA AROUND MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 110500- /O.CON.KGID.WI.Y.0012.000000T0000Z-080511T0900Z/ SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 725 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... EXPECT STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. THESE STRONG WINDS WILL LAST THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS...BEFORE DROPPING OFF LATE TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
000 WWUS73 KGID 110449 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1149 PM CDT SAT MAY 10 2008 KSZ005-017-NEZ039-046-060-061-072>074-082>084-110600- /O.EXP.KGID.WI.Y.0012.000000T0000Z-080511T0500Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE... MINDEN...BEAVER CITY...ALMA...FRANKLIN 1149 PM CDT SAT MAY 10 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT...BUT WILL BE BELOW ADVISORY CRITERIA. $$ KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 110900- /O.CON.KGID.WI.Y.0012.000000T0000Z-080511T0900Z/ SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 1149 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. EXPECT STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH DURING THE OVERNIGHT HOURS BEFORE SUBSIDING BY 4 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
000 WWUS73 KGID 110852 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 352 AM CDT SUN MAY 11 2008 KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 111000- /O.EXP.KGID.WI.Y.0012.000000T0000Z-080511T0900Z/ SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 352 AM CDT SUN MAY 11 2008 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 9, 12:56 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 9, 12:56 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1256 PM CDT FRI MAY 9 2008 .AVIATION...18Z TAF. KGRI FORECAST AREA WILL STRUGGLE TO RID THE LOW CLOUDS THIS AFTERNOON...KEEPING MVFR CIGS IN PLACE INTO LATE AFTERNOON BEFORE CIGS SHOULD LIFT/BREAK SOME. EVENTUALLY...RAIN AND THUNDERSTORMS COMES INTO PLAY LATE TONIGHT AND SATURDAY MORNING WITH STRONG WAVE MOVING THROUGH. EXPECTED WIDESPREAD SHOWERS...CENTERED ON ABOUT 12Z SATURDAY WITH MVFR CIGS/VSBYS LIKELY. EXPECT A SHARP TURN IN WINDS TO OCCUR JUST AFTER THE FORECAST PERIOD ENDS. && .PREV DISCUSSION... /ISSUED 616 AM CDT FRI MAY 9 2008/ AVIATION...12Z TAF. STRATUS CONTINUES TO NOSE SOUTHEAST INTO NEBRASKA THIS MORNING. VFR TO MVFR CONDITIONS WILL BE COMMON THROUGH THE DURATION OF THE TAF. PATCHY FOG MAY REDUCE VISIBILITIES FOR A COUPLE OF HOURS THIS MORNING. THE NEXT CHANCE FOR RAIN SHOWERS ARRIVES TONIGHT AS AN UPPER LOW AND COLD FRONT APPROACH. PREV DISCUSSION... /ISSUED 329 AM CDT FRI MAY 9 2008/ DISCUSSION...MAIN PROBLEM WILL BE THE CHANCES OF SHOWERS AND THUNDERSTORMS TONIGHT AND SATURDAY. EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWED SEVERAL WAVES MOVING ACROSS THE REGION. THE LEAD WAVE WAS HELPING PUSH A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN KANSAS AND SOUTHEAST NEBRASKA EARLY THIS MORNING...WHILE A WEAKER WAVE IN NORTH CENTRAL NEBRASKA WAS AIDING THE DEVELOPMENT OF A FEW SHOWERS IN PORTIONS OF CENTRAL AND NORTHERN NEBRASKA. ON THEIR CURRENT PACE...BOTH SYSTEMS SHOULD MOVE EAST OF THE CWFA THIS MORNING...LEAVING A MAINLY DRY DAY ACROSS THE AREA ONCE THEY PASS. WILL WATCH RADAR TRENDS FOR LAST MINUTE ADJUSTMENTS AND MAY NEED TO LINGER A SMALL POP IN THE FAR EAST THIS MORNING...BUT WILL QUICKLY TREND TOWARDS DRY. HAVE ALSO ADDED PATCHY FOG FOR THE MORNING WITH LOW TEMPERATURE/DEWPOINT SPREADS ACROSS THE AREA...AND SOME SPOTS ALREADY REPORTING 4-5SM IN BR. CLOUD COVER TODAY WILL BE TRICKY WITH 11-3.9 MICRON SATELLITE IMAGERY SHOWING A LARGE AREA OF LOW CLOUDS FROM NORTHERN NEBRASKA INTO SOUTH DAKOTA MOVING SOUTHEAST TOWARDS THE WFO GID CWFA. THE 00Z GFS SUGGESTS THAT MOST OF THIS CLOUD COVER WILL ONLY IMPACT NORTH AND EAST PORTIONS OF THE AREA...WHILE THE 12Z NAM/WRF SUGGESTS A MORE SOUTHERLY PROGRESSION...WITH H85 MOISTURE CONTINUING ACROSS PORTIONS OF THE CWFA THROUGH THE AFTERNOON. HAVE OPTED TO GO WITH A CAUTIOUS APPROACH AND SUGGEST PARTLY TO MOSTLY CLOUDY SKIES THROUGH THE DAY. WHEN IT COMES TO TEMPERATURES... HAVE GONE FOR HIGHS TODAY MAINLY IN THE 60S WITH THE LOWER VALUES IN THE NORTH AND THEN TRENDING WARMER IN THE SOUTH. THE NEXT SHORTWAVE IS EXPECTED TO APPROACH THE REGION TONIGHT AHEAD OF THE LARGER UPPER TROUGH WHICH IS EXPECTED TO SWING THROUGH THE REGION ON SATURDAY. AHEAD OF THESE...H85 WARM AIR ADVECTION INCREASES TONIGHT WITH GOOD UPGLIDE SHOWN ON THE 300K ISENTROPIC SURFACE. THE STRONGER LIFT ACROSS THE CWFA AND LOWER CONDENSATION PRESSURE DEFICITS ARE FORECAST TO BE LOCATED IN THE NORTH AND WEST PORTIONS OF THE FORECAST AREA...SO HAVE GONE WITH THE HIGHER POPS IN THAT REGION. MUCAPE VALUES OF 500-1000 J/KG THIS EVENING SUGGEST SOME THREAT OF THUNDERSTORMS...HOWEVER VALUES DECREASE QUICKLY OVERNIGHT...SO HAVE TRENDED TOWARDS A MORE ISOLATED THUNDERSTORM CHANCE AFTER 06Z SATURDAY. ISENTROPIC LIFT CONTINUES INTO SATURDAY MORNING AHEAD OF THE MAIN UPPER TROUGH WHICH BOTH THE 00Z NAM/WRF AND GFS AGREE WILL MOVE ACROSS SATURDAY AFTERNOON/EARLY SATURDAY EVENING. THE PASSAGE OF THE UPPER SYSTEM WILL ALSO BRING A COLD FRONT THROUGH THE AREA WITH MUCAPE VALUES OF AROUND 500 J/KG ALONG THE BOUNDARY. HAVE INCREASED POPS ON SATURDAY AND WILL ALSO KEEP A MENTION OF THUNDERSTORMS WITH AT LEAST SOME INSTABILITY EXPECTED THROUGH THE DAY. WILL DRY IT OUT EARLY SATURDAY EVENING....THOUGH CLOUDS MAY LINGER ESPECIALLY IN THE EAST AND NORTH AS COLD AIR CONTINUES TO MOVE IN BEHIND THE SYSTEM. TEMPERATURES SATURDAY NIGHT/SUNDAY MORNING WILL HAVE TO BE WATCHED SINCE SOME SPOTS COULD AGAIN FALL TO NEAR FREEZING...THOUGH FOR NOW WILL GENERALLY GO WITH MID 30S TO AROUND 40. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 9, 5:01 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 501 AM CDT FRI MAY 9 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 501 AM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY...AND THEN ANOTHER CHANCE EXISTS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.